Alert archive / Nebraska / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 7, 2009, 10:14 PM CDT for Dakota County, Dixon County, Nebraska; Ida County, Woodbury County, Iowa. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2009, 10:14 PM CDT (03:14 UTC)
- Expired
- Jul 8, 2009, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ida County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:18 PM CDT | FLASH FLOOD | Sioux City, IA | RIVERSIDE AREA OF SIOUX CITY HAS SLIGHT STREET FLOODING, STANDING WATER IN A COUPLE YARDS, AND FLOODING IN A COUPLE DRIVEWAYS. |
| Jul 7, 11:40 PM CDT | HEAVY RAIN 1.82 | 4 Sse Sioux City, IA | STILL LIGHT RAINING WITH CLOUD TO GROUND LIGHTNING. |
| Jul 7, 11:50 PM CDT | HEAVY RAIN 1.85 | 2 Nne Sioux City, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KFSD 080314
FFWFSD
IAC093-193-NEC043-051-080600-
/O.NEW.KFSD.FF.W.0010.090708T0314Z-090708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 PM CDT TUE JUL 7 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAKOTA COUNTY IN NORTHEAST NEBRASKA
DIXON COUNTY IN NORTHEAST NEBRASKA
IDA COUNTY IN NORTHWEST IOWA
WOODBURY COUNTY IN NORTHWEST IOWA
* UNTIL 100 AM CDT
* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING SOUTH
INTO THE WARNED AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A
SHORT TIME...IS LIKELY IN THE WARNED AREA...WHICH WILL CAUSE FLASH
FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...IDA
GROVE...PONCA...SIOUX CITY...ALLEN...ANTHON...ARTHUR...BATTLE
CREEK...CONCORD...CORRECTIONVILLE...CUSHING...DAKOTA CITY...
DANBURY...DIXON...EMERSON...GALVA...HOLSTEIN...HOMER...HORNICK...
HUBBARD...JACKSON...LAWTON...MARTINSBURG...MASKELL...MOVILLE...
NEWCASTLE...PIERSON...PONCA STATE PARK...SALIX...SERGEANT BLUFF AND
SLOAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4223 9634 4226 9635 4227 9635 4226 9702
4275 9702 4271 9681 4266 9679 4267 9671
4261 9672 4255 9663 4252 9663 4252 9655
4249 9650 4249 9647 4256 9648 4257 9642
4256 9539 4249 9538 4247 9533 4221 9533
$$
CJ2 follow-up statements
000
WGUS73 KFSD 080425
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT TUE JUL 7 2009
IAC093-193-NEC043-051-080600-
/O.CON.KFSD.FF.W.0010.000000T0000Z-090708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODBURY IA-IDA IA-DAKOTA NE-DIXON NE-
1125 PM CDT TUE JUL 7 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DIXON...DAKOTA...IDA AND
WOODBURY COUNTIES UNTIL 100 AM CDT...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE SOUTH
ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF
RAIN HAS FALLEN SINCE 10 PM WITH AN ADDITIONAL INCH OF RAIN POSSIBLE
THROUGH 1230 AM. THESE HEAVY RAINS WILL LIKELY CAUSE FLASH
FLOODING...ESPECIALLY IN URBAN AREAS.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...IDA GROVE...PONCA...SIOUX CITY...ALLEN...ANTHON...ARTHUR...
BATTLE CREEK...CONCORD...CORRECTIONVILLE...CUSHING...DAKOTA CITY...
DANBURY...DIXON...EMERSON...GALVA...HOLSTEIN...HOMER...HORNICK...
HUBBARD...JACKSON...LAWTON...MARTINSBURG...MASKELL...MOVILLE...
NEWCASTLE...PIERSON...PONCA STATE PARK...SALIX...SERGEANT BLUFF AND
SLOAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
&&
LAT...LON 4223 9634 4226 9635 4227 9635 4226 9702
4275 9702 4271 9681 4266 9679 4267 9671
4261 9672 4255 9663 4252 9663 4252 9655
4249 9650 4249 9647 4256 9648 4257 9642
4256 9539 4249 9538 4247 9533 4221 9533
$$
CJ000
WGUS73 KFSD 080552
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1252 AM CDT WED JUL 8 2009
IAC093-193-NEC043-051-080606-
/O.EXP.KFSD.FF.W.0010.000000T0000Z-090708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODBURY IA-IDA IA-DAKOTA NE-DIXON NE-
1252 AM CDT WED JUL 8 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DIXON...DAKOTA...
IDA AND WOODBURY COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREET
FLOODING HAS ABATED IN SIOUX CITY AND OTHER AREAS. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 4223 9634 4226 9635 4227 9635 4226 9702
4275 9702 4271 9681 4266 9679 4267 9671
4261 9672 4255 9663 4252 9663 4252 9655
4249 9650 4249 9647 4256 9648 4257 9642
4256 9539 4249 9538 4247 9533 4221 9533
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:10 PM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jul 7, 3:10 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 PM CDT TUE JUL 7 2009 .DISCUSSION... WITH STORMS DEVELOPING WL KEEP THIS DISCUSSION BRIEF. S/W AND ASSOCD CDFNT WL PUSH SEWD ACRS CWA TONIGHT. WUD EXPECT SCT TRW TO CONT TO DEVELOP AHEAD OF THE FEATURE AND GRADUALLY END FROM NW TO SE DURING NIGHT AS S/W PUSHES INTO NW IA AFTER 06Z. LOOKS LIKE BEST CHC FOR TRW WL BE ACRS ERN CWA. WL LINGER SMALL POPS OVR FAR SERN CWA EARLY WED MORN...AN AS FNT STALLS JUST S OF MO RVR WL KEEP SMALL CHC OF TRW ALONG MO RVR WED AFTN INTO EVE. NEXT S/W AND ASSOCD CDFNT WL PUSH THRU CWA LATE WED NITE INTO THU MORN AND WL KEEP CHC OF TRW GOING MAINLY AFTER 06Z THRU 18Z THU. CUD SEE SVR WX WITH THIS FEATURE LATER WED NITE AS POT EXIST FOR COMPLEX DEVELOPING OVR WRN HIGH PLAINS WED AFTN AND THEN SPREADING SEWD DURING THE NIGHT. PATTERN REMAINS UNSETTLED THRU EARLY NEXT WEKK WITH TIMING OF S/WS DIFFICULT. WL GENLY LEAVE CWA DRY THU AFTN THRU FRI AFTN...BUT S/W CUD TRIGGER A FEW TRW FRI NITE ACRS SRN CWA. THEN NEXT BEST CHC FOR TRW WL BE MON AND MON NITE WITH NEXT SIG S/W. OVERALL TEMPS WL BE CLOSE TO NORM THRU EARLY NEXT WEEK WITH SLIGHTLY COOLER TEMPS SAT. && .AVIATION... ISOLATED THUNDERSTORM ACTIVITY MAINLY OVER E CENTRAL SD AND SW MN TO HAVE LITTLE IMPACT ON AVIATION THIS MORNING. GREATER IMPACT TO AVIATION WILL BE LATE THIS AFTERNOON AND INTO THE EVENING...AS A STATIONARY FRONT WILL AGAIN BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CNTRL SD AROUND 21Z AND THEN MOVE SE ACROSS THE AREA THIS EVENING. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP IN VICINITY OF FRONT AFTER 21Z. SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRODUCING STRONG GUSTY WINDS AND HAIL TO THE SIZE OF QUARTERS. VFR THROUGH THE TAF PERIOD...WITH THE EXCEPTION OF THUNDERSTORMS. /BT && .FSD WATCHES/WARNINGS/ADVISORIES SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 7, 11:10 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1110 AM CDT TUE JUL 07 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1110 AM CDT TUE JUL 07 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A VIGOROUS DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE WILL MOVE THROUGH THE AREA LATE TODAY AND TONIGHT. THIS AFTERNOON INTO EARLY EVENING...THERE IS A THREAT OF TORNADIC DEVELOPMENT APPROACHING CENTRAL SOUTH DAKOTA WHERE A BOUNDARY EXISTS...AND WHERE INITIAL DEVELOPMENT WILL LIKELY CONTAIN SUPERCELLS. THIS INCLUDES AREAS FROM WESSINGTON SPRINGS TO HURON SOUTH DAKOTA. IN ADDITION TO POSSIBLE TORNADIC DEVELOPMENT...SUPERCELLS IN THOSE AREAS COULD PRODUCE WET MICROBURSTS WITH WINDS IN EXCESS OF 70 AND HAIL TO THE SIZE OF WALNUTS. FURTHER TO THE EAST ACROSS SOUTHWEST MINNESOTA...ISOLATED THUNDERSTORM MAY DEVELOP ALONG A STATIONARY BOUNDARY AFTER 4 PM. THESE STORMS WOULD BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND ISOLATED TORNADOES. THESE STORMS WILL BE RELATIVELY SLOW MOVING...AND MAY BE ABLE TO PRODUCE LOCALIZED FLASH FLOODING WITH STORMS THAT TRAIN OVER THE SAME LOCATION. AS THE EVENING PROGRESSES...IT IS ANTICIPATED THAT STORMS IN CENTRAL SOUTH DAKOTA WILL EVOLVE INTO A THUNDERSTORM COMPLEX...WHERE THE MAIN THREATS WOULD BE HAIL UP TO THE SIZE OF QUARTERS AND THUNDERSTORM WINDS TO AROUND 60 MPH...AND LOCALLY HEAVY RAIN. FLOODING... HEAVY RAINFALL AROUND JULY THIRD AND FOURTH...ALONG A NARROW AXIS FROM MITCHELL TO CANTON SOUTH DAKOTA HAS PRODUCED SATURATED GROUND. IF HEAVY RAIN DEVELOPS AGAIN THIS EVENING WITH A THUNDERSTORM COMPLEX...THESE AREAS COULD EXPERIENCE FLASH FLOODING IN FAVORED AREAS SUCH AS URBAN LOCATIONS...SMALL STREAMS AND LOW AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE AGAIN POSSIBLE THROUGH THIS AREA WEDNESDAY AND THURSDAY...WITH MOST OF THE ACTIVITY CONFINED TO LATE WEDNESDAY NIGHT AND THURSDAY MORNING ALONG A SURFACE FRONT. IT IS ANTICIPATED THAT MOST OF THE SEVERE ACTIVITY WILL STAY NORTH OF THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 7, 8:56 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 3 SSW GREENVILLE 42.97N 95.17W
07/07/2009 E60 MPH CLAY IA TRAINED SPOTTER
BENT DOWN SMALL TREES
0849 PM HAIL HURON 44.36N 98.22W
07/07/2009 E1.75 INCH BEADLE SD TRAINED SPOTTER
&&
KEWYLocal storm report, Jul 7, 9:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
911 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST 3 ENE IRETON 43.00N 96.27W
07/07/2009 E70 MPH SIOUX IA TRAINED SPOTTER
BRANCHES 6 INCHES ACROSS DOWN
&&
KEWYLocal storm report, Jul 7, 9:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
916 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLASH FLOOD 4 SSW SIOUX FALLS 43.50N 96.77W
07/07/2009 LINCOLN SD TRAINED SPOTTER
HEAVY RAIN AND FLOODING IN SOUTHERN SIOUX FALLS. ALSO A
FEW SMALL BRANCHES SNAPPED OFF TREES. NO HAIL REPORTED.
&&
TRMLocal storm report, Jul 7, 9:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
938 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD AKRON 42.83N 96.56W
07/07/2009 PLYMOUTH IA TRAINED SPOTTER
STREET FLOODING
&&
KEWYLocal storm report, Jul 7, 9:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL HOWARD 44.01N 97.52W
07/07/2009 E0.50 INCH MINER SD TRAINED SPOTTER
HALF INCH DIAMETER HAIL AND NORTH WIND AT 20 TO 25 MPH AT
840 PM. BY 847 PM, THE WIND HAD BECOME GUSTY OUT OF THE
EAST UP TO 45 MPH AND 0.50 INCH OF RAIN FELL.
&&
TRMLocal storm report, Jul 7, 9:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST 2 E BANCROFT 44.49N 97.71W
07/07/2009 E60.00 MPH KINGSBURY SD PUBLIC
MARBLE SIZE HAIL ALSO REPORTED.
0358 PM TSTM WND GST 3 ENE BADGER 44.51N 97.15W
07/07/2009 E60.00 MPH KINGSBURY SD TRAINED SPOTTER
0405 PM HAIL 1 N DE SMET 44.40N 97.55W
07/07/2009 M1.00 INCH KINGSBURY SD TRAINED SPOTTER
0405 PM HAIL DE SMET 44.39N 97.55W
07/07/2009 E1.00 INCH KINGSBURY SD EMERGENCY MNGR
0519 PM HAIL 1 W RAMONA 44.12N 97.24W
07/07/2009 E1.00 INCH LAKE SD TRAINED SPOTTER
0530 PM HAIL 3 SE RAMONA 44.09N 97.17W
07/07/2009 E1.00 INCH LAKE SD PUBLIC
0536 PM HAIL 3 N MADISON 44.05N 97.11W
07/07/2009 E0.88 INCH LAKE SD EMERGENCY MNGR
0536 PM HAIL 1 N MADISON 44.02N 97.11W
07/07/2009 E1.00 INCH LAKE SD EMERGENCY MNGR
0536 PM HAIL MADISON 44.01N 97.11W
07/07/2009 E0.75 INCH LAKE SD EMERGENCY MNGR
0545 PM HAIL MADISON 44.01N 97.11W
07/07/2009 E1.25 INCH LAKE SD EMERGENCY MNGR
0610 PM TORNADO 6 N STORDEN 44.13N 95.32W
07/07/2009 COTTONWOOD MN LAW ENFORCEMENT
0623 PM FUNNEL CLOUD 2 WNW HERON LAKE 43.81N 95.36W
07/07/2009 JACKSON MN TRAINED SPOTTER
0627 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E1.00 INCH MINNEHAHA SD PUBLIC
0630 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E1.00 INCH MINNEHAHA SD TRAINED SPOTTER
DAMAGED CROPS
0632 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E0.50 INCH MINNEHAHA SD TRAINED SPOTTER
HAIL TO THE DEPTH OF 2 INCHES.
0635 PM HAIL WINDOM 43.87N 95.12W
07/07/2009 E0.25 INCH COTTONWOOD MN TRAINED SPOTTER
0704 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.50 INCH MINNEHAHA SD TRAINED SPOTTER
INTERSECTION OF INTERSTATES 229 AND 90
0704 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.50 INCH MINNEHAHA SD EMERGENCY MNGR
INTERSECTION OF I90 AND I229.
0713 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0742 PM HAIL 7 NNW CAVOUR 44.47N 98.10W
07/07/2009 E0.75 INCH BEADLE SD TRAINED SPOTTER
0744 PM HAIL 5 N CAVOUR 44.45N 98.04W
07/07/2009 E0.88 INCH BEADLE SD EMERGENCY MNGR
0746 PM TSTM WND DMG 1 W CAVOUR 44.37N 98.06W
07/07/2009 BEADLE SD EMERGENCY MNGR
CROPS DOWN, 45 MPH WIND GUSTS, PEA-SIZED HAIL
0752 PM HAIL 1 S HUDSON 43.12N 96.46W
07/07/2009 E1.50 INCH LINCOLN SD FIRE DEPT/RESCUE
0800 PM HAIL 1 E WALL LAKE 43.53N 96.94W
07/07/2009 E0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0810 PM HAIL 1 S HITCHCOCK 44.61N 98.41W
07/07/2009 E0.88 INCH BEADLE SD EMERGENCY MNGR
0810 PM HAIL 5 SW SIOUX FALLS 43.50N 96.82W
07/07/2009 M1.25 INCH LINCOLN SD TRAINED SPOTTER
0815 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.75 INCH MINNEHAHA SD TRAINED SPOTTER
INTERSECTION OF INTERSTATES 229 AND 29
0820 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
07/07/2009 MINNEHAHA SD PUBLIC
57TH STREET ACROSS PART OF SOUTHEAST SIOUX FALLS IS UNDER
WATER IN SOME PLACES.
0820 PM HAIL MONETA 43.13N 95.39W
07/07/2009 E1.50 INCH CLAY IA BROADCAST MEDIA
0827 PM FLASH FLOOD 4 SSW SIOUX FALLS 43.50N 96.77W
07/07/2009 LINCOLN SD TRAINED SPOTTER
HEAVY RAIN AND FLOODING IN SOUTHERN SIOUX FALLS. ALSO A
FEW SMALL BRANCHES SNAPPED OFF TREES. NO HAIL REPORTED.
0830 PM HAIL 3 N IRETON 43.01N 96.31W
07/07/2009 E1.00 INCH SIOUX IA TRAINED SPOTTER
0840 PM HAIL HOWARD 44.01N 97.52W
07/07/2009 E0.50 INCH MINER SD TRAINED SPOTTER
HALF INCH DIAMETER HAIL AND NORTH WIND AT 20 TO 25 MPH AT
840 PM. BY 847 PM, THE WIND HAD BECOME GUSTY OUT OF THE
EAST UP TO 45 MPH AND 0.50 INCH OF RAIN FELL.
0849 PM HAIL HURON 44.36N 98.22W
07/07/2009 E1.75 INCH BEADLE SD TRAINED SPOTTER
0850 PM TSTM WND GST 3 SSW GREENVILLE 42.97N 95.17W
07/07/2009 E60.00 MPH CLAY IA TRAINED SPOTTER
BENT DOWN SMALL TREES
0851 PM HAIL HURON 44.36N 98.22W
07/07/2009 M1.50 INCH BEADLE SD TRAINED SPOTTER
MOSTLY PEA SIZE.
0907 PM HAIL 8 SE HURON 44.28N 98.10W
07/07/2009 E1.75 INCH BEADLE SD EMERGENCY MNGR
0909 PM TSTM WND GST 3 ENE IRETON 43.00N 96.27W
07/07/2009 E70.00 MPH SIOUX IA TRAINED SPOTTER
BRANCHES 6 INCHES ACROSS DOWN
0920 PM FLASH FLOOD AKRON 42.83N 96.56W
07/07/2009 PLYMOUTH IA TRAINED SPOTTER
STREET FLOODING
&&
KEWYThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:49 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 41 min |
| Jul 8, 2:12 AM CDT | Flash Flood Warning | FSD | Dakota | 3 hr |
| Jul 7, 7:51 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 39 min |
| Jul 7, 8:02 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 43 min |
| Jul 7, 8:23 PM CDT | Severe Thunderstorm Warning | FSD | Clay, O'Brien | 52 min |
| Jul 7, 8:39 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth, Sioux | 3 hr |
| Jul 7, 8:39 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 51 min |
| Jul 7, 8:44 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 46 min |
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 32 min |
| Jul 7, 9:10 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Plymouth | 3 hr |
| Jul 7, 9:53 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 37 min |
| Jul 7, 10:22 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 38 min |
Nearby
Flash Flood Warnings in Nebraska, 2009Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.